MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information was received (b)(6) 2024.The procedure was a diagnostic angiogram via ultrasound-guided access, and the access site was calcified.Although the patient was sent to surgery for attempted removal of the device, the separated shaft was not successfully removed.Reportedly, there have been no adverse effects to the patient due to this event.Upon return and initial evaluation of the device on 11nov2024, the outer sheath/cannula shaft was separated, approximately one-centimeter from the hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b2, b5, d9, h6 (annex e) corrected information: h6 (annexes a & g) h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, the hub of a micropuncture transitionless stiffened cannula access set's dilator separated upon removal.Access was obtained in the femoral artery.The needle was inserted, followed by the wire guide.The needle was then removed, and the dilator and sheath were inserted over the wire.When the user removed the dilator, the hub separated as the dilator was pulled from the patient, and the dilator shaft was "lost" inside the patient's body in the "groin area." the patient reportedly had to go into surgery in order for the physicians to look for the broken dilator.The outcome is unknown at this time.Additional information has been requested.
 
Additional Manufacturer Narrative
E3: occupation = lab manager.G4: pma/510(k) number = k240589.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, during an unknown procedure, the hub of a micropuncture transitionless stiffened cannula access set's dilator separated upon removal.Access was obtained in the femoral artery.The needle was inserted, followed by the wire guide.The needle was then removed, and the dilator and sheath were inserted over the wire.When the user removed the dilator, the hub separated as the dilator was pulled from the patient, and the dilator shaft was "lost" inside the patient's body in the "groin area." the patient reportedly had to go into surgery in order for the physicians to look for the broken dilator.Additional information was received 06nov2024.The procedure was a diagnostic angiogram via ultrasound-guided access, and the access site was calcified.Although the patient was sent to surgery for attempted removal of the device, the separated shaft was not successfully removed.Reportedly, there have been no adverse effects to the patient due to this event.Upon return and initial evaluation of the device on 11nov2024, the outer sheath/cannula shaft was separated, approximately one-centimeter from the hub.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The outer sheath/catheter was separated approximately one-centimeter from the hub.The distal portion was not returned.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy likely contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20614195
Report Number1820334-2024-01458
Device Sequence Number8906056
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)270827(10)16225365
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number16225365
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/06/2024
04/09/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/25/2024
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale